MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9750CM29A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 03/10/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by our field clinical specialist (fcs) during a transfemoral transcatheter aortic valve replacement (tavr) the devices were prepped per the instruction for use (ifu).The valve was properly aligned and pushed to aortic valve.It appeared some resistance was met with the first attempt at crossing, a second attempt at crossing was made and the valve dove completely across the native valve.The valve was pulled back, placed in proper position at bottom cusps in co-planar view and deployed in 95/5 position.The perceived root cause of the difficulty crossing was calcified leaflets.An echo was performed showing no aortic insufficiency (ai), paravalvular leak (pvl), or effusion.A root shot was performed with left and right coronary artery appearing to fill normally.The patient developed st wave changed and echo was again performed showing a new pericardial effusion.The patient became unstable; the chest was opened and subsequently went into cardiac arrest and was pronounced dead.The guidewire position was maintained during crossing, the valve landed in the intended position, there were no difficulties during valve alignment, and the valve was between markers before valve deployment.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections g6, h2, h6: type of investigation, investigation findings, investigation conclusions and conclusions in this section have been updated.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Imagery was provided, the ct showed that there was calcification present in the native leaflets.Through extensive complaint investigations, difficulty or inability in tracking the delivery system to the landing zone, including traversing the aortic arch and crossing the native annulus/bioprosthesis has not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors, poor guidewire management, damaged guidewire, and/or excessive manipulation of the flex wheel.The complaint for difficulty to cross native annulus has been confirmed based on the information available to date.Any updates or additional findings will be submitted in accordance with fda reporting requirements.Available information suggests that patient factors (calcification) likely contributed to the event as review of provided ct revealed calcified leaflets.Patient factors (i.E.Calcification) may cause constrained sections of the anatomy that interfere with passage of the delivery system and cause difficulty during crossing.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24756846
Report Number2015691-2026-13755
Device Sequence Number21123482
Product Code NPT
UDI-Device Identifier00690103217001
UDI-Public(01)00690103217001(17)271009(10)67097638
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM29A
Device Lot Number67097638
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexMale